MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION LIFE SCOPE TR; VITAL SIGNS MONITOR (BSM-6500 MAIN UNIT)

NIHON KOHDEN CORPORATION LIFE SCOPE TR; VITAL SIGNS MONITOR (BSM-6500 MAIN UNIT)
Model Number MU-651RA
Medical Device Problem Codes No Device Output (1435); Unable to Obtain Readings (1516); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the bedside monitor (bsm) was not providing any spo2 readings.They did not know if there was an error message to alert the user of the failure when the spo2 failed or if they could not get the spo2 to work from the beginning.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported that the bedside monitor (bsm) was not providing any spo2 readings.They did not know if there was an error message to alert the user of the failure when the spo2 failed or if they could not get the spo2 to work from the beginning.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the bedside monitor (bsm) was not providing spo2 readings.It was not clear if there was an error message to alert the user of the failure, and if they could not get the spo2 to work from the start.No patient harm or injury was reported.Investigation summary: they did not know if there was an error message when the spo2 failed or if they could not get the spo2 to work from the beginning.The customer later reported in a follow-up on (b)(6) 2023 that they swapped the input module from an unused room and the spo2 was fully functional after that.A definitive root cause could not be determined since the issue was resolved through routine troubleshooting and the complaint device would not be returned.Since the issue resolved after replacing the input unit, possible causes may include a loose connection between the input unit and main unit, issues with the spo2 cable connected to the original input unit, or a hardware component issue with the input unit.Cable and hardware component issues can include incompatibility between the spo2 cable and specific input unit, or component failure which can occur due to physical damage or fluid intrusion from user mishandling, electrical damage from outages or surges, or wear-and-tear which depends on device age and frequency of use.A review of the complaint device's serial number does not show a recurrence or other similar complaints.A review of the customer's complaint history does not show a recurrence or other similar complaints for this issue and device.A review of the customer's complaint history did not show any trends for this issue and device.Nk will continue to monitor and trend similar complaints.The following fields contains no information (ni), as attempts to obtain the information were made, but not provided: a2 - a6 b6 - b7 d10 attempt #1 10/04/2023 emailed customer via microsoft outlook for all items in the no information section.No reply was received.Attempt #2 10/06/2023 emailed customer via microsoft outlook for all items in the no information section.The customer responded with complaint details, but did not provide the requested information.Additional information: b4 date of this report g3 date received by manufacturer g6 type of report h2 if follow-up, what type? h6 event problem and evaluation codes h10 additional manufacturer narrative.
 
Event or Problem Description
The biomedical engineer (bme) reported that the bedside monitor (bsm) was not providing spo2 readings.It was not clear if there was an error message to alert the user of the failure, and if they could not get the spo2 to work from the start.No patient harm was reported.
 
Additional Manufacturer Narrative
**udi related data quality updates** corrected information: d1 brand name: corrected the brand name from bsm-6501a to life scope tr.D4 additional device information / model #: corrected the model # from bsm-6501a to mu-651ra.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the pi information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.Additional information: b4 data of this report g6 type of report h2 if follow up, what type?.
 
Event or Problem Description

Brand Name
LIFE SCOPE TR
Common Device Name
VITAL SIGNS MONITOR (BSM-6500 MAIN UNIT)
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18008163
Report Number8030229-2023-03849
Device Sequence Number20642814
Product Code MHX
UDI-Device Identifier04931921103548
UDI-Public(01)04931921103548(21)3808
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMU-651RA
Device Catalogue NumberMU-651RA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/23/2024
01/23/2024
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date01/24/2024
08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown